Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 53, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 23, 2010, 6:52 PM CDT for Okaloosa County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2010, 6:52 PM CDT (23:52 UTC)
- Expired
- May 23, 2010, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 77 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WUUS54 KMOB 232352
SVRMOB
FLC091-240030-
/O.NEW.KMOB.SV.W.0053.100523T2352Z-100524T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
652 PM CDT SUN MAY 23 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 730 PM CDT
* AT 650 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS 10 MILES NORTH OF WRIGHT...OR
ABOUT 12 MILES NORTHWEST OF FORT WALTON BEACH...AND MOVING
SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHWESTERN OKALOOSA COUNTY AT 710 PM CDT
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3042 8680 3047 8679 3062 8678 3070 8672
3061 8653 3040 8664 3039 8665 3040 8674
3039 8679
TIME...MOT...LOC 2352Z 030DEG 9KT 3058 8668
$$1 follow-up statement
501
WWUS54 KMOB 240025
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
725 PM CDT SUN MAY 23 2010
FLC091-240030-
/O.EXP.KMOB.SV.W.0053.000000T0000Z-100524T0030Z/
OKALOOSA FL-
725 PM CDT SUN MAY 23 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OKALOOSA COUNTY
WILL EXPIRE AT 730 PM CDT...
AT 725 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE
LIMITS...THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 730 PM.
LAT...LON 3042 8680 3047 8679 3062 8678 3070 8672
3061 8653 3040 8664 3039 8665 3040 8674
3039 8679
TIME...MOT...LOC 0020Z 030DEG 9KT 3052 8672
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:18 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 23, 4:18 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 418 PM CDT SUN MAY 23 2010 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...A HIGH WILL DOMINATE THE SCENE FROM THE SURFACE TO 500 MB SEEMINGLY STUNTING POTENTIAL FOR ANYTHING SAVE A STORM HERE OR THERE. HOWEVER. A BOUNDARY WILL BE LEFT OVER FROM A BAND OF CONVECTION LATE THIS AFTERNOON OVER SOUTH CENTRAL ALABAMA AND WILL CAUSE POSSIBLE FORCING ALONG IT ON MONDAY. ON TUESDAY THE PROSPECT FOR SHOWERS IS GREATER AS A MIDLEVEL LOW OVER WESTLANT APPROACHES THE EAST COAST. WILL SEE PATCHY FOG AGAIN OVERNIGHT BY PERSISTENCE ESPECIALLY WHERE RAIN HAS FALLEN THIS AFTERNOON IN SOUTH CENTRAL. .LONG TERM (WEDNESDAY THROUGH SUNDAY)....NO CHANGES TO PREVIOUS FORECAST. MODELS CALCULATIONS ALL ARGUE FOR A BIG CLOSED UPPER LEVEL AND A BROAD SURFACE LOW OVER WESTLANT FOR THE FIRST HALF OF THE WEEK. EVERYTHING POINTS TO IT SHUDDERING TO A STOP WELL SOUTHEAST OF THE OUTER BANKS OF NORTH CAROLINA BEFORE GETTING PULLED BACK NORTHEAST INTO AN UPPER TROF MOVING OFF NEWFOUNDLAND BETWEEN 18Z WEDNESDAY AND FINAL ABSORPTION BY 06Z FRIDAY. THE UPPER LEVEL FLOW WILL BE FROM THE NORTH AND SHOWS A TENDENCY TO HURL RANDOM MID LEVEL VORTLOBES AROUND THE BACK SIDE WHICH COULD FIRE CONVECTION ALONG WEAK MESO BOUNDARIES OR SURFACE TROUGHS. HIGHER DEEP LAYER WATER VAPOR WILL ELEVATE CHANCES OF CONVECTION THROUGH THE WEEKEND. DRY TREND IN THE MIDLEVELS LATE SUNDAY. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. LIGHT WINDS THIS MORNING WILL BECOMING SOUTHERLY AND INCREASE TO BETWEEN 10 TO 15 KNOTS BY LATE AFTERNOON...THEN DECREASE FROM THE NORTHWEST AT NEAR 5 KNOTS OVERNIGHT. && .MARINE...HIGH PRESSURE ACROSS THE NORTHERN GULF WILL PERSIST THROUGH THE EARLY PART OF THE WEEK...WITH A GENERALLY LIGHT AND VARIABLE WIND FLOW CONTINUING. EXPECT FLOW TO BE MORE OFFSHORE DURING THE OVERNIGHT HOURS...MORE ONSHORE IN DIRECTION DURING THE AFTERNOON HOURS. LITTLE CHANGE IN SEAS EXPECTED. && .FIRE WEATHER...A WEAK HIGH OVER THE NORTHERN GULF WILL WEAKEN FURTHER BY MONDAY AS A WEAK SURFACE TROUGH DEVELOPS JUST NORTH OF THE COAST. HUMIDITY DOES NOT MEET CRITERIA FOR FIRE WEATHER HEADLINES. WE SEE A WELL MIXED LAYER WITH MIXING HEIGHTS LOOK TO BE VERY DEEP FROM 8 KFT TO 10 KFT OVER THE INTERIOR AND SLIGHTLY LESS ALONG THE BEACH. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 69 93 69 87 / 10 05 20 30 PENSACOLA 72 93 73 87 / 05 05 10 30 DESTIN 74 90 74 83 / 05 05 10 30 EVERGREEN 64 95 66 88 / 05 05 20 40 WAYNESBORO 65 94 66 87 / 10 10 20 40 CAMDEN 65 95 66 88 / 05 05 20 30 CRESTVIEW 61 96 67 89 / 05 05 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 23, 5:22 AM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 522 AM CDT SUN MAY 23 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-241030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 522 AM CDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER SHOULD NOT BE REQUIRED.
In the hours before
Special weather statement, May 23, 3:53 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 353 PM CDT SUN MAY 23 2010 ALZ056-059-232145- ESCAMBIA-CONECUH- 353 PM CDT SUN MAY 23 2010 ...STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA AND CONECUH COUNTIES... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF JOHNSONVILLE...MOVING SOUTHWEST AT 10 MPH. ANOTHER STRONG STORM WAS NOTED ABOUT 4 MILES NORTHWEST OF JOHNSONVILLE...ALSO MOVING SOUTHWEST AT 10 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...US 29 AND CR 43...BOYKIN...ROBERTS AND ROCK HILL THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, May 23, 6:45 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 645 PM CDT SUN MAY 23 2010 FLZ006-240030- COASTAL OKALOOSA- INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH... 645 PM CDT SUN MAY 23 2010 ...A STRONG THUNDERSTORM WILL AFFECT OKALOOSA COUNTY... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF VALPARAISO...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... VALPARAISO...NICEVILLE...POSTIL...EGLIN AFB AND OCEAN CITY THROUGH 730 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.